Alert archive / Georgia / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Feb 11, 2012, 2:36 AM EST for 9 counties in Georgia; 7 counties in Florida. It took effect at Feb 11, 2012, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 2:36 AM EST (07:36 UTC)
- In effect from
- Feb 11, 2012, 1:00 PM EST
- Expired
- Feb 11, 2012, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS82 KJAX 110736 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 AM EST SAT FEB 11 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-111545- /O.UPG.KJAX.FW.A.0005.120211T1800Z-120211T2200Z/ /O.NEW.KJAX.FW.W.0004.120211T1800Z-120211T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH- 236 AM EST SAT FEB 11 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA AND INTERIOR SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 133... 134...135...136...149...150...151...162 AND 163. * WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 PERCENT OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 PERCENT OVER NORTHEAST FLORIDA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
3 follow-up statements
869 WWUS82 KJAX 111605 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EST SAT FEB 11 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112200- /O.CON.KJAX.FW.W.0004.120211T1800Z-120211T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH- 1105 AM EST SAT FEB 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA AND INTERIOR SOUTHEAST GEORGIA... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 133...134...135...136...149...150...151...162 AND 163. * WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 PERCENT OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 PERCENT OVER NORTHEAST FLORIDA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
939 WWUS82 KJAX 111911 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 211 PM EST SAT FEB 11 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112200- /O.CON.KJAX.FW.W.0004.000000T0000Z-120211T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH- 211 PM EST SAT FEB 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA AND INTERIOR SOUTHEAST GEORGIA... * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 133... 134...135...136...149...150...151...162 AND 163. * WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 PERCENT OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 PERCENT OVER NORTHEAST FLORIDA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
416 WWUS82 KJAX 112206 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EST SAT FEB 11 2012 FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112315- /O.EXP.KJAX.FW.W.0004.000000T0000Z-120211T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH- 506 PM EST SAT FEB 11 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA AND INTERIOR SOUTHEAST GEORGIA... $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 10, 8:46 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 10, 8:46 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 PM EST FRI FEB 10 2012
.UPDATE...
A MESO-LOW FORMED A FEW HOURS AGO OVER NE FL AND SINCE THEN LOW
PRESSURE HAS BECOME MORE DEVELOPED ALONG THE EAST-CENTRAL FL
COAST WITH A TROUGH EXTENDING NEWD OVER OUR COASTAL WATERS. A
BAND OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS ARE NOTED
ALONG TROUGH. SCATTERED TO NUMEROUS MAINLY LIGHT SHOWERS ARE
OCCURRING ON THE BACK SIDE OF THE LOW. A SHORTWAVE TROUGH IS
TRACKING ACROSS THE CENTRAL GULF WITH RAIN CHANCES CONTINUING
AHEAD OF THIS FEATURE. AFTER MIDNIGHT THE SHORTWAVE WILL SWEEP
OVER THE FORECAST AREA PUSHING THE SURFACE LOW NEWD INTO THE
ATLANTIC WITH A COLD FRONT MOVING THROUGH IN ITS WAKE. MOST RAIN
ASSOCIATED WITH THE SHORTWAVE WILL PASS OVER OUR SRN TIER AND
CENTRAL FL. COOLER AND DRIER AIR WILL FILTER IN FROM THE NW LATER
TONIGHT DROPPING TEMPERATURES OVER SE GA AND THE SUWANNEE RIVER
VALLEY INTO THE LOWER 40S. HAVE ADJUSTED POPS TO LIKELY OVER THE
SRN PORTION THIS EVENING AND THEN QUICKLY DROPPING TO SLGT CHANCE
FOR SE GA. POPS WILL BEGIN DECREASING AROUND MIDNIGHT AND EXPECT
RAIN CHANCES TO HAVE ENDED BY SUNRISE.
&&
.AVIATION...PREVAILING MVFR THIS EVENING AT GNV AND SSI DUE TO
REDUCED VSBYS IN SHOWER ACTIVITY. PRE-FRONTAL PRECIP WILL CONTINUE
TO IMPACT THE TERMINALS THROUGH 06Z...UNTIL PRECIP SHIELD SHIFTS
PROGRESSIVELY SSE THROUGH 12Z SAT. MID CIGS ARE EXPECTED TO CLEAR
OUT AROUND SUNRISE SAT...WITH LOW MVFR CIGS 1-3KFT POSSIBLY
IMPACTING THE TERMINALS EARLY SAT MORNING UNDER DRIER AND GUSTY NW
FLOW ERODES LOW DECK BY LATE MORNING.
&&
.MARINE...
AS LOW PRESSURE DEVELOPS OVER THE WATERS THE BUOYS ARE REPORTING
VARIABLE WINDS WITH SPEEDS FROM 5 TO 15 KNOTS AND OCCASIONAL
HIGHER GUSTS. AS THIS LOW MOVES FARTHER OFFSHORE...WEST TO NW
WINDS WILL INCREASE IN ITS WAKE. SCA CONDITIONS ARE SET TO BEGIN
AT MIDNIGHT OFFSHORE AND ALTHOUGH THIS MAY BE A COUPLE HOURS EARLY
WINDS WILL INCREASE TO 20-25 KT OFFSHORE BY EARLY SAT MORNING.
THERE WILL BE NO SIGNIFICANT CHANGES TO THE UPDATE.
RIP CURRENTS: LOW RISK EXPECTED ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 42 57 25 51 / 20 0 0 0
SSI 48 61 30 50 / 50 0 0 0
JAX 48 63 29 51 / 60 0 0 0
SGJ 51 65 32 49 / 70 10 0 0
GNV 47 64 29 53 / 70 10 0 0
OCF 48 67 29 54 / 70 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-FLAGLER-MARION-NASSAU-
PUTNAM-ST JOHNS-UNION.
GA...HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 9 AM EST SUNDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
MKT/ABE/PKHazardous weather outlook, Feb 10, 2:26 PM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 226 PM EST FRI FEB 10 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-110945- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 226 PM EST FRI FEB 10 2012 THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY NEAR THE COAST AND COASTAL WATERS LATE IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL USHER IN A MUCH COLDER AIR MASS TO THE AREA OVER THE WEEKEND. A HARD FREEZE WATCH IS IN EFFECT FOR THE SUWANNEE VALLEY INTO INLAND SOUTHEAST GEORGIA FOR SATURDAY NIGHT AND A FREEZE WATCH ELSEWHERE. WIND CHILLS ARE FORECAST TO FALL INTO THE UPPER TEENS AND LOWER 20S SATURDAY NIGHT WITH WIND CHILL ADVISORIES POSSIBLE ACROSS NORTHEAST FLORIDA. A GALE WATCH HAS BEEN POSTED FOR THE OFFSHORE WATERS FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THERE WILL BE AN ELEVATED FIRE DANGER THIS WEEKEND DUE TO LOW HUMIDITY AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:03 AM EST | Hard Freeze Warning | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 30 hr |
| Feb 11, 3:03 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 16 hr |
| Feb 11, 1:42 PM EST | Hard Freeze Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 25 hr |
| Feb 11, 2:35 AM EST | Gale Warning | JAX | 30 hr | |
| Feb 11, 3:03 AM EST | Freeze Warning | JAX | Flagler | 30 hr |
| Feb 11, 1:42 PM EST | Freeze Watch | JAX | Flagler | 25 hr |
| Feb 11, 1:59 PM EST | Wind Chill Advisory | JAX | Flagler, Nassau | 19 hr |
Nearby
Red Flag Warnings in Georgia, 2012Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.